MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR73, 12X100 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR73
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: diagnostic laparoscopic surgery for endometriosis incident description: "received a phone call from health services manager at [hospital name] at 0900hrs this morning stating that one of our trocars had broken off during a procedure last night.The procedure was for a diagnostic lap case for endometriosis.Spoke to one of the nurses involved in the case and she stated that the trocar in question did not break during entry into the abdomen.The trocar broke on insertion of a 5mm lateral port.The nurse stated that the surgeon involved was showing an insertion technique to the registrar.The registrar inserted the 5mm lateral port and it connected with the 12mm port.The registrar tilted the 5mm port and that is when the 12mm trocar snapped.The snapped piece of plastic was not found and the patient has been informed." patient status: patient injury or illness did not occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula tip.The fractured piece was not returned with the event unit.Based on the condition of the returned unit and the description of the event, it is likely that the tip fracture was caused by force applied at the cannula tip by the 5mm lateral port that made contact with the event unit during the procedure.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible device and/or process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
CFR73, 12X100 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7531902
Report Number2027111-2018-00183
Device Sequence Number10793644
Product Code GCJ
UDI-Device Identifier00607915119898
UDI-Public(01)00607915119898(17)200725(30)01(10)1302336
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/25/2020
Device Model NumberCFR73
Device Catalogue Number101245601
Device Lot Number1302336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM LATERAL PORT; 5MM LATERAL PORT